MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an echelon 10 microcatheter that leaked at the hub during an aneurysm coil embolization procedure via femoral access.It was reported that the device was prepared and catheter flush was administered per the instructions for use (ifu).The echelon microcatheter was successfully navigated with the guidewire.After the y-valve was locked, the surgeon observed leaking at the echelon catheter hub connection.The echelon was withdraw and replaced with a new echelon 10 which was used to successfully complete the procedure.There was no harm or injury to the patient associated with the event.Additional information received that the cause of the catheter hub leak was not determined.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within an unsealed plastic biohazard pouch and within an opened echelon inner pouch.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.No bends or kinks were found with the echelon-10 catheter body.No damages were found with the echelon-10 distal marker/tip; however, a small break was found proximal to the marker band.Testing/analysis: the echelon-10 total length was measured to be ~152.9cm and the useable length was measured to be ~145.1cm which is within specification (specification: total (ref) = 152cm; usable = 144.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, and water was observed exiting from under the inner strain relief.The outer and inner strain relief were removed, and water was found to exit from between the hub and catheter shaft.The gap between the hub and catheter shaft was measured to be 0.01¿ which is within specification (specification (0.003¿ max).The catheter body could not be removed from the hub as it was found stuck, and the catheter became broken during the attempt to separate the two.Therefore, the adhesive coverage could not be confirmed.Due to the adhesive residual from the outer strain relief, the adhesive coverage of the catheter shaft within the hub could not be confirmed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter leak at hub/strain relief¿ was confirmed.It is possible that the adhesive was not present for the entire circumference of the hub/catheter interface.The catheter tip was found with a small break.No stretching was observed at the edge of the break and the break appears straight/smooth.The cause of the break could not be determined.There is an indication that the event could be related to a potential manufacturing issue; therefore, a device history record review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19638862
Report Number2029214-2024-01151
Device Sequence Number18310968
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB541044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date06/28/2024
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale